MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Irritation (1941); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is 5 weeks after cataract surgery.If explanted, give date: not applicable, remains implanted in the eye.(b)(4).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient was experiencing issues with intraocular lens that was implanted in patient¿s both operative eyes.Patient is experiencing redness, swelling, a burning sensation, and extreme mucus production.The mucus buildup is like a film over her eyes and is noticed mostly in the morning but does persist throughout the day.The redness and burning sensation have spread to her face.Patient stated that the issues are approximately 10% worse in the right eye.Patient has reportedly used antibiotic eye drops for 6 weeks and after that used anti-allergy drops.The sensation began 3 days after stopping the antibiotics.Per patient, visually the lenses work, however experiencing pain and mucus.Patient uses cool compress on eyes to remove it, otherwise it makes her vision blurry and difficult during driving.Additional information was received, and it was learnt that patient¿s symptoms of redness and burning started 5 weeks after cataract surgery when the steroid and antibiotic drops stopped.Patient has seen the ophthalmologist multiple times and they have prescribed multiple antibiotics and steroid eye drops until they have found one that helps the patient.Patient is currently only using the steroid drop and is applying it 3 times a day which has helped reduce her inflammation about 30%.Patient was scheduled for an appointment with the ophthalmologist on (b)(6) 2020 since there is severe inflammation.Her vision has improved and has no complaints related to her vision, but her concern is if she is developing an allergy to the lens.She understands after speaking with an optometrist and ophthalmologist that the chances of developing an allergy is highly unlikely since the lens is in the capsule bag.However, she does have lupus and has developed a sensitivity to nickel and other metals.She does not have the information for her right eye lens; however, it is a monofocal lens.She said her right eye was for distance and her left eye was for reading.This report captures information for patient¿s left eye.Another report is being submitted for patient¿s right eye.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10149086
Report Number2648035-2020-00446
Device Sequence Number19377529
Product Code HQL
UDI-Device Identifier05050474531819
UDI-Public(01)05050474531819(17)231126
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2023
Device Model NumberZCB00
Device Catalogue NumberZCB0000250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005